Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 103, NWS Tallahassee, FL

September 30, 20069 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 30, 2006, 12:56 PM CDT for 9 counties in Florida. It took effect at Oct 1, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2006, 12:56 PM CDT (17:56 UTC)
In effect from
Oct 1, 2006, 1:00 PM CDT
Expired
Oct 1, 2006, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 12 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2601 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 301756
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT SAT SEP 30 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND
EARLY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND MUCH OF THE
FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SUNDAY AFTERNOON AND
EARLY EVENING FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AND MUCH
OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT...

DISCUSSION...THE DRY AIR WILL REMAIN WELL ENTRENCHED ACROSS THE
REGION THROUGH THE REST OF THE WEEKEND. THIS AIR WILL COMBINE
WITH AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S THIS
AFTERNOON AND MID TO UPPER 80S ON SUNDAY TO PRODUCE LONG DURATIONS
OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS MUCH OF THE
EASTERN FLORIDA PANHANDLE AND BIG BEND REGIONS.

FLZ011-013-016>019-026>029-302300-
/O.NEW.KTAE.FW.W.0103.061001T1800Z-061002T0000Z/
/O.CON.KTAE.FW.W.0102.000000T0000Z-060930T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-
1256 PM CDT SAT SEP 30 2006 /156 PM EDT SAT SEP 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT
/7 PM CDT/ SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
7 PM EDT /6 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-010-012-014-015-302300-
/O.CON.KTAE.FW.W.0102.000000T0000Z-060930T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-
1256 PM CDT SAT SEP 30 2006 /156 PM EDT SAT SEP 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
3 follow-up statements
000 
WWUS82 KTAE 302239
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT SAT SEP 30 2006

...THE RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR SATURDAY...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 
8 PM EDT /7 PM CDT/ SUNDAY FOR THE FLORIDA BIG BEND AND PANHANDLE
FOR LOW RELATIVE HUMIDITY...

.DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO
PRODUCE LOW RELATIVE HUMIDITY AND RED FLAG CONDITIONS SUNDAY
AFTERNOON ACROSS PORTIONS OF THE FLORIDA BIG BEND AND EASTERN
PANHANDLE.

FLZ011-013-016>019-026>029-011130-
/O.CAN.KTAE.FW.W.0102.000000T0000Z-060930T2300Z/
/O.CON.KTAE.FW.W.0103.061001T1800Z-061002T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-
539 PM CDT SAT SEP 30 2006 /639 PM EDT SAT SEP 30 2006/

...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR SATURDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ SUNDAY FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR SATURDAY. A RED FLAG WARNING REMAINS
IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-010-012-014-015-302345-
/O.CAN.KTAE.FW.W.0102.000000T0000Z-060930T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-
539 PM CDT SAT SEP 30 2006 /639 PM EDT SAT SEP 30 2006/

...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR SATURDAY. 

$$

FOURNIER
000 
WWUS82 KTAE 010804
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EDT SUN OCT 1 2006

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 8 PM EDT /7 PM CDT/ TODAY FOR MOST OF THE FLORIDA BIG BEND AND
EASTERN PORTIONS OF THE FLORIDA PANHANDLE DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO
PRODUCE LOW RELATIVE HUMIDITY AND RED FLAG CONDITIONS ONCE AGAIN
THIS AFTERNOON ACROSS MOST OF THE FLORIDA BIG BEND AS WELL AS
JACKSON AND CALHOUN COUNTIES IN THE FLORIDA PANHANDLE.

FLZ011-013-016>019-026>029-020000-
/O.CON.KTAE.FW.W.0103.061001T1800Z-061002T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-
304 AM CDT SUN OCT 1 2006 /404 AM EDT SUN OCT 1 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED
FLAG WARNING FOR TODAY FOR MOST OF THE FLORIDA BIG BEND AND
EASTERN PORTIONS OF THE FLORIDA PANHANDLE DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 011918
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SUN OCT 1 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FOR MOST
OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DISCUSSION...THE DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
FOR THE REST OF TODAY BEFORE MOISTENING UP TOMORROW. THIS DRY
AIRMASS AND THE WARM AFTERNOON TEMPERATURES WILL CREATE RED FLAG
CONDITIONS ACROSS MOST OF THE EASTERN FLORIDA BIG BEND UNTIL
SUNSET THIS EVENING. 

FLZ011-013-012030-
/O.CAN.KTAE.FW.W.0103.000000T0000Z-061002T0000Z/
JACKSON-CALHOUN-
218 PM CDT SUN OCT 1 2006

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR JACKSON AND CALHOUN COUNTIES.
INCREASING LOW LEVEL MOISTURE FROM THE WEST HAS KEPT RELATIVE
HUMIDITIES FROM REACHING CRITICAL LEVELS.

$$

FLZ016>019-026>029-020000-
/O.CON.KTAE.FW.W.0103.000000T0000Z-061002T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
318 PM EDT SUN OCT 1 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR MOST OF THE FLORIDA BIG BEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 12:00 PM CDT, 56 minutes earlier.

Area forecast discussion, Sep 30, 12:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 PM EDT SAT SEP 30 2006

.SYNOPSIS...MOSTLY SUNNY...WARM...AND DRY CONDITIONS ENVELOP THE
REGION THIS AFTERNOON...WITH A FAIRLY LARGE BATCH OF THIN CIRRUS AT
THE BASE OF THE UPPER LEVEL TROF HEADING SE TOWARDS THE AREA. THIS
SHOULD DO LITTLE MORE THAN JUST DIM THE SUNSHINE A BIT...AS TEMPS
STILL CLIMB THROUGH THE 80S. OVER THE COASTAL WATERS...WINDS REMAIN
OUT OF THE N AT 5 TO 10 KTS WITH 1 FT SEAS.

&&

.SHORT TERM...AFTER ONE MORE NIGHT OF COOL TEMPERATURES UNDER GOOD
RADIATIONAL COOLING CONDITIONS...THE SFC RIDGE RESPONSIBLE FOR IT
WILL MOVE QUICKLY OFF THE EASTERN SEABOARD...AND THE UPPER LEVEL
TROF AXIS WILL QUICKLY SWING THROUGH. THIS WILL ALLOW THE NEW UPPER
RIDGE TO BEGIN DEVELOPING OVER THE GULF COAST ON SUNDAY...WHICH WILL
SIGNAL THE BEGINNING OF OUR WARMING TREND. HIGH TEMPS MAY REBOUND TO
NEAR 90 DEGREES OVER SOME AREAS ON SUNDAY AFTERNOON...BUT THE MORE
SIGNIFICANT CHANGE WILL BE WITH THE LOW TEMPS WHICH WILL NOT DROP
BELOW THE LOWER 60S ON MONDAY MORNING. AS MENTIONED BELOW...THIS
RIDGE WILL NOT BE GOING ANYWHERE IN A HURRY ONCE IT DEVELOPS...
LEADING TO A LONG WARM AND DRY STRETCH ACROSS THE SE U.S.

&&

.LONG TERM...WITH A SPRAWLING UPPER LEVEL RIDGE EXPECTED TO BE
NEARLY PARKED OVER THE CENTRAL AND EASTERN GULF COAST STATES FOR
MUCH OF THE UPCOMING WEEK...WARM AND DRY WILL BE THE PREDOMINANT
THEME. HIGH TEMPS IN THE 85 TO 90 DEGREE RANGE WITH LOWS IN THE MID
60S WILL BE COMMON...AND THIS WILL RESULT IN AVG TEMPS 3-5 DEGREES
ABOVE CLIMO. A COUPLE OF BACKDOOR COLD FRONTS MAY MOVE THROUGH THE
CWA DURING THIS PERIOD...BUT THEY ARE NOT EXPECTED TO HAVE ENOUGH
MOISTURE ASSOCIATED WITH THEM TO PRODUCE ANY CONVECTION.

&&

.MARINE...WILL SEE A TIGHTENING PRESSURE GRADIENT BEHIND THE FIRST
BACKDOOR COLD FRONT EARLY NEXT WEEK...AND THIS COULD RESULT IN SCEC
CONDITIONS DEVELOPING OVER THE COASTAL WATERS BY TUE OR WED.

&&

.AVIATION...VFR CONDITIONS AND WINDS OF GENERALLY 10 KT OR LESS ARE
EXPECTED THROUGH THE PERIOD AT ALL TERMINALS. AT THIS POINT...
METEOROLOGY DOES NOT SUPPORT FOG/LOW CLOUDS TONIGHT.

&&

.FIRE WEATHER...THE SIGNIFICANTLY DRIER AIR HAS NOW REACHED
SOUTHEASTWARD TO ALL BUT DIXIE COUNTY THIS AFTERNOON...WHERE THE TD
IS STUBBORNLY HOLDING AROUND THE 60 DEGREE MARK. IF THIS CONTINUES
TO HOLD...THEN DIXIE COUNTY WILL REMAIN SAFELY OUT OF THE RED FLAG
WARNING AS FCST...BUT WILL CONTINUE TO MONITOR CLOSELY DUE TO THE
PROXIMITY OF THE DRY AIR. ON SUNDAY...WARMER TEMPS WILL BE OFFSET BY
HIGHER SFC DEWPOINTS...WHICH MAY LEAD TO VERY BORDERLINE RED FLAG
CONDITIONS OVER PARTS OF INTERIOR N FL...ESPECIALLY TO THE EAST OF
THE APALACHICOLA RIVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  50  90  60  91 /   0   0   0   0
PANAMA CITY  58  89  67  90 /   0   0   0   0
DOTHAN       52  88  64  89 /   0   0   0   0
ALBANY       51  89  63  89 /   0   0   0   0
VALDOSTA     55  90  61  90 /   0   0   0   0
CROSS CITY   56  90  63  91 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 8 PM TODAY FOR ALL BUT DIXIE CO.
     RED FLAG WARNING 1 PM UNTIL 8 PM SUNDAY FOR JACKSON...
     CALHOUN...LIBERTY...GADSDEN...LEON...WAKULLA...JEFFERSON...
     MADISON...TAYLOR...AND LAFAYETTE COUNTIES.

&&

AVIATION/FIRE WX...BLOCK
PUBLIC/MARINE...GOULD
Hazardous weather outlook, Sep 30, 4:23 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EDT SAT SEP 30 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
423 AM CDT SAT SEP 30 2006 /523 AM EDT SAT SEP 30 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF
MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THE ONLY CONCERN IS
THAT LOW RELATIVE HUMIDITY WILL ENHANCE THE SPREAD OF ANY
WILDFIRES THAT DEVELOP TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN TO
INCREASE OVER THE GULF COASTAL WATERS EARLY NEXT WEEK AS HIGH
PRESSURE STRENGTHENS NORTH OF THE AREA. MARINERS WILL NEED TO
EXERCISE CAUTION IF HEADING OUT INTO THE GULF FROM TUESDAY NIGHT
THROUGH FRIDAY. SMALL CRAFT ADVISORY CRITERIA MAY EVEN BE MET
BRIEFLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.